Alert archive / New Mexico / Red Flag Warnings in 2014
Red Flag Warning 20, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 5, 2014, 6:51 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 6, 2014, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2014, 6:51 AM MDT (12:51 UTC)
- In effect from
- May 6, 2014, 12:00 PM MDT
- Expired
- May 6, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 0.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4237 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
762 WWUS84 KEPZ 051251 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 651 AM MDT MON MAY 5 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TUESDAY AND WEDNESDAY... .AN UPPER LEVEL STORM SYSTEM OVER EASTERN OREGON WILL DROP INTO THE GREAT BASIN TUESDAY...THEN MOVE ACROSS THE FOUR CORNERS ON WEDNESDAY. INCREASING WINDS ALOFT AND DEEPENING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE REGION TUESDAY AFTERNOON AND AGAIN ON WEDNESDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA. NMZ110>113-TXZ055-056-052100- /O.UPG.KEPZ.FW.A.0014.140506T1700Z-140507T0300Z/ /O.NEW.KEPZ.FW.W.0020.140506T1800Z-140507T0300Z/ /O.CON.KEPZ.FW.A.0015.140507T1700Z-140508T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 651 AM MDT MON MAY 5 2014 ...RED FLAG WARNING IN EFFECT TUESDAY FROM NOON TO 9 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY IN EFFECT. * AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: TUESDAY FROM NOON TO 9 PM MDT. * WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 40 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING SLOPES. * HUMIDITY: MIN RH 5 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT. * WIND: WEST-SOUTHWEST 25 TO 30 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING SLOPES. LIGHTER WINDS POSSIBLE ACROSS THE GILA REGION. * HUMIDITY: MIN RH 7 TO 15 PERCENT. HIGHER VALUES POSSIBLE ABOVE 7500 FT ELEVATION. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
4 follow-up statements
722 WWUS84 KEPZ 051845 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1245 PM MDT MON MAY 5 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TUESDAY AND WEDNESDAY... .AN UPPER LEVEL STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL DROP INTO THE GREAT BASIN TUESDAY...THEN MOVE ACROSS THE FOUR CORNERS ON WEDNESDAY. INCREASING WINDS ALOFT AND DEEPENING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE REGION TUESDAY AFTERNOON AND AGAIN ON WEDNESDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA. NMZ110>113-TXZ055-056-061300- /O.CON.KEPZ.FW.W.0020.140506T1800Z-140507T0300Z/ /O.CON.KEPZ.FW.A.0015.140507T1700Z-140508T0300Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 1245 PM MDT MON MAY 5 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT TUESDAY DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: TUESDAY FROM NOON TO 9 PM MDT. * WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING SLOPES. * HUMIDITY: MIN RH 5 TO 14 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST- FACING SLOPES. LIGHTER WINDS POSSIBLE ACROSS THE GILA REGION. * HUMIDITY: MIN RH 7 TO 15 PERCENT. HIGHER VALUES POSSIBLE ABOVE 7500 FT ELEVATION. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
258 WWUS84 KEPZ 061240 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 640 AM MDT TUE MAY 6 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TODAY AND AGAIN ON WEDNESDAY... .AN UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL MOVE ACROSS THE FOUR CORNERS ON WEDNESDAY. INCREASING WINDS ALOFT AND DEEPENING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE REGION BY THIS AFTERNOON AND AGAIN ON WEDNESDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA. NMZ110-062000- /O.CAN.KEPZ.FW.A.0015.140507T1700Z-140508T0300Z/ /O.CON.KEPZ.FW.W.0020.140506T1800Z-140507T0300Z/ SOUTHWEST MOUNTAINS- 640 AM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: TODAY FROM NOON TO 9 PM MDT. * WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING SLOPES. * HUMIDITY: MIN RH 6 TO 14 PERCENT. * HAINES INDEX: 5 TO 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...FIRE WEATHER WATCH FOR WEDNESDAY IS CANCELLED FOR FIRE WEATHER ZONE 110... SOUTHWEST WINDS WILL BE LIGHTER ON WEDNESDAY ACROSS MOST OF THE GILA REGION...GENERALLY RUNNING 15 TO 20 MPH AT THE 20-FOOT LEVEL...AND BELOW RED FLAG CRITERIA. COOLER TEMPERATURES WILL BRING MINIMUM RH VALUES UP TO THE 14 TO 18 PERCENT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ111>113-TXZ055-056-062000- /O.UPG.KEPZ.FW.A.0015.140507T1700Z-140508T0300Z/ /O.NEW.KEPZ.FW.W.0021.140507T1700Z-140508T0300Z/ /O.CON.KEPZ.FW.W.0020.140506T1800Z-140507T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 640 AM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT TODAY FROM NOON TO 9 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: TODAY FROM NOON TO 9 PM MDT. * WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING SLOPES. * HUMIDITY: MIN RH 6 TO 14 PERCENT. * HAINES INDEX: 4 TO 5 OVER MOST AREAS...EXCEPT 6 OVER TEXAS ZONE 056/HUDSPETH COUNTY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...RED FLAG WARNING IN EFFECT WEDNESDAY FROM 11 AM TO 9 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST- FACING SLOPES. * HUMIDITY: MIN RH 7 TO 15 PERCENT. * HAINES INDEX: 5 TO 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
182 WWUS84 KEPZ 061936 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 136 PM MDT TUE MAY 6 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TODAY AND AGAIN ON WEDNESDAY... .AN UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL MOVE ACROSS THE FOUR CORNERS ON WEDNESDAY. INCREASING WINDS ALOFT AND DEEPENING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE REGION BY THIS AFTERNOON AND AGAIN ON WEDNESDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA. NMZ111>113-TXZ055-056-070300- /O.CON.KEPZ.FW.W.0020.000000T0000Z-140507T0300Z/ /O.CON.KEPZ.FW.W.0021.140507T1700Z-140508T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 136 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: TODAY FROM NOON TO 9 PM MDT. * WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING SLOPES. * HUMIDITY: MIN RH 6 TO 14 PERCENT. * HAINES INDEX: 4 TO 5 OVER MOST AREAS...EXCEPT 6 OVER TEXAS ZONE056/HUDSPETH COUNTY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. ...RED FLAG WARNING REMAINS IN EFFECT WEDNESDAY FROM 11 AM TO 9 PM MDT DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST- FACING SLOPES. * HUMIDITY: MIN RH 7 TO 15 PERCENT. * HAINES INDEX: 5 TO 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-070300- /O.CON.KEPZ.FW.W.0020.000000T0000Z-140507T0300Z/ SOUTHWEST MOUNTAINS- 136 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 110...111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: TODAY FROM NOON TO 9 PM MDT. * WIND: SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST-FACING SLOPES. * HUMIDITY: MIN RH 6 TO 14 PERCENT. * HAINES INDEX: 5 TO 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ HARDIMAN
654 WWUS84 KEPZ 070258 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 858 PM MDT TUE MAY 6 2014 ...CRITICAL FIRE WEATHER CONDITIONS WILL RETURN AGAIN ON WEDNESDAY... .AN UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL MOVE ACROSS THE FOUR CORNERS ON WEDNESDAY. INCREASING WINDS ALOFT AND DEEPENING LOW PRESSURE IN THE LEE OF THE ROCKIES WILL LEAD TO STRONG WEST TO SOUTHWEST WINDS DEVELOPING ACROSS THE REGION AGAIN WEDNESDAY. MEANWHILE...CRITICALLY DRY CONDITIONS WILL REMAIN IN PLACE ACROSS THE AREA. NMZ111>113-TXZ055-056-071500- /O.EXP.KEPZ.FW.W.0020.000000T0000Z-140507T0300Z/ /O.CON.KEPZ.FW.W.0021.140507T1700Z-140508T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 858 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...111...112 AND 113... * AREA AFFECTED: PORTIONS OF SOUTHWEST AND SOUTH-CENTRAL NEW MEXICO INCLUDING FIRE WEATHER ZONES 111...112...AND 113. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: WEDNESDAY FROM 11 AM TO 9 PM MDT. * WIND: WEST-SOUTHWEST 20 TO 25 MPH AT THE 20-FOOT LEVEL WITH GUSTS 40 TO 45 MPH. STRONGEST ALONG EXPOSED RIDGES AND EAST- FACING SLOPES. * HUMIDITY: MIN RH 7 TO 15 PERCENT. * HAINES INDEX: 5 TO 6. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110-070400- /O.EXP.KEPZ.FW.W.0020.000000T0000Z-140507T0300Z/ SOUTHWEST MOUNTAINS- 858 PM MDT TUE MAY 6 2014 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 110... SUSTAINED 20 FOOT WIND SPEEDS ACROSS THE AREA HAVE BEGUN TO FALL BELOW 20 MPH. $$ TRIPOLI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 5, 3:37 AM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 5, 3:37 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
337 AM MDT MON MAY 5 2014
.SYNOPSIS...
A STRENGTHENING SOUTHWEST FLOW WILL MAINTAIN WARM TEMPERATURES AND
SET UP BREEZY CONDITIONS THIS AFTERNOON. A LARGE PACIFIC STORM
SYSTEM WILL MOVE INTO THE WESTERN PART OF THE COUNTRY TUESDAY AND
WEDNESDAY WITH STRONG WINDS AND AREAS OF BLOWING DUST POSSIBLE
BOTH DAYS. DRY CONDITIONS AND COOLER BELOW NORMAL TEMPERATURES
WILL OCCUR THURSDAY AND FRIDAY AS THE SYSTEM MOVES OUT OF THE
REGION. WARMER TEMPERATURES WILL RETURN NEXT WEEKEND AT PART OF
WESTERLY FLOW PATTERN ACROSS THE REGION.
&&
.DISCUSSION...
DRY CONDITIONS WITH BREEZY TO WINDY CONDITIONS WILL OCCUR FOR THE
NEXT FEW DAYS AS A PACIFIC TROUGH MOVES INLAND THROUGH THE WESTERN
PART OF THE COUNTRY. A STRENGTHENING SOUTHWEST FLOW ALOFT WILL
OCCUR TODAY AS A RIDGE OF HIGH PRESSURE HAS MOVED EAST OF THE
AREA. A SURFACE LEE TROUGH REMAINS IN PLACE JUST TO THE EAST OF
THE LOCAL AREA. THIS WILL RESULT IN INCREASED SOUTHWEST TO WEST
WINDS BY THIS AFTERNOON...WHICH SHOULD REACH THE BREEZY CATEGORY
FOR PORTIONS OF THE LOCAL AREA. TEMPERATURES WILL REMAIN WARM WITH
AFTERNOON HIGHS IN THE LOWLANDS NEAR 90 AGAIN TODAY.
THE DEEP PACIFIC TROUGH WILL MOVE INTO THE GREAT BASIN ON TUESDAY
WITH STRONG SOUTHWEST FLOW SPREADING OUT AHEAD OF IT. THE APPROACH
OF THE STORM SYSTEM WILL TIGHTEN THE SURFACE PRESSURE GRADIENT AND
HELP INCREASE WIND SPEEDS ACROSS THE STATE BY TUESDAY AFTERNOON.
LOCALLY...WIND SPEEDS WILL BE NEAR WIND ADVISORY CRITERIA WITH
SOME AREAS OF BLOWING DUST ACROSS THE DESERT LOWLANDS. AFTERNOON
TEMPERATURES WILL REMAIN ABOVE NORMAL WITH HIGHS NEAR 90 EXPECTED
ACROSS THE LOWLANDS.
ON WEDNESDAY THE PACIFIC TROUGH WILL APPROACH THE FOUR CORNERS
REGION WITH CONTINUED STRONG WINDS EXPECTED ACROSS SOUTHERN NEW
MEXICO AND FAR WEST TEXAS. WINDS WILL BE NEAR ADVISORY CRITERIA
WITH AREAS OF BLOWING DUST POSSIBLE...ESPECIALLY OVER THE SOUTHERN
DESERTS. WINDS MAY REMAIN STRONG INTO THE EVENING UNTIL AN
ASSOCIATED PACIFIC COOL FRONT MOVES INTO THE AREA FROM THE WEST.
BEST CHANCES FOR PRECIPITATION WILL REMAIN NORTH OF THE LOCAL
FORECAST AREA WEDNESDAY NIGHT.
THURSDAY WILL SEE THE MAIN ENERGY FROM THE TROUGH LIFT OUT OF THE
AREA WHILE A WEAK SECONDARY TROUGH REMAINS IN PLACE. COOLER AIR
MOVING IN FROM BEHIND THE PACIFIC FRONT WILL LOWER TEMPERATURES
BACK BELOW NORMAL WITH MID TO UPPER 70S POSSIBLE FOR THE LOWLANDS.
WIND SPEEDS WILL ALSO DECREASE BUT MAY STILL BE BREEZY ON
THURSDAY. FRIDAY WILL SEE THE REMAINDER OF THE TROUGH MOVE OFF TO
THE EAST WITH CONTINUED DRY CONDITIONS. TEMPERATURES WILL REBOUND
BACK UP TO NEAR NORMALS BY FRIDAY AFTERNOON ALONG WITH A RETURN TO
A WESTERLY FLOW.
THE OUTLOOK FOR NEXT WEEKEND LOOKS DRY WITH A GENERAL WESTERLY
FLOW IN PLACE ACROSS THE AREA. WIND SPEEDS WILL REACH THE LOW END
BREEZY CATEGORY IN THE AFTERNOON. TEMPERATURES WILL WARM BACK UP
TO A FEW DEGREES ABOVE NORMAL WITH AFTERNOON HIGHS NEAR 90 FOR THE
LOWLANDS.
&&
.AVIATION...VALID 05/12Z-06/12Z...
VFR CONDITIONS THROUGH THE VALID PD WITH SKC-FEW250. WEST TO
SOUTHWEST WINDS WILL INCREASE TO 12-18 KNOTS THE AFTERNOON WITH
SOME DECREASE IN SPEED OVERNIGHT...THEN INCREASING AGAIN IN THE
MORNING.
&&
.FIRE WEATHER...
A DRY SOUTHWEST FLOW ALOFT WILL STRENGTHEN THE NEXT FEW DAYS AS A
DEEP TROUGH OFF THE PACIFIC NORTHWEST COAST MOVES DIGS FURTHER
SOUTH AND MOVES INLAND. INCREASING SOUTHWEST WINDS WILL BRING
WARMER TEMPERATURES TO THE AREA... WITH NEAR 90 DEGREE READINGS
EXPECTED ACROSS THE LOWLANDS AGAIN TODAY. AS THE UPPER TROUGH
MOVES INTO THE GREAT BASIN ON TUESDAY...WINDS WILL INCREASE INTO
CRITICAL FIRE WX RANGE...WITH STRONGER WINDS EXPECTED ON WEDNESDAY
AS THE THE TROUGH MOVES INTO THE FOUR CORNERS REGION. FIRE WX
WATCHES HAVE ALREADY BEEN ISSUED FOR TUESDAY AND WEDNESDAY.
SLIGHTLY HIGHER RH MAY WORK INTO THE HIGHER TERRAIN ABOVE 7500
FEET WED AFTERNOON...BUT ELSEWHERE MINIMUM RH VALUES WILL BE BELOW
15 PERCENT. LOWER WIND SPEEDS...COOLER TEMPERATURES AND HIGHER
HUMIDITY EXPECTED THURSDAY AND FRIDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 91 65 88 63 85 / 0 0 0 0 0
SIERRA BLANCA 89 56 85 53 83 / 0 0 0 0 0
LAS CRUCES 87 58 86 54 79 / 0 0 0 0 0
ALAMOGORDO 89 60 86 57 79 / 0 0 0 0 0
CLOUDCROFT 67 41 63 40 58 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 87 57 85 54 78 / 0 0 0 0 0
SILVER CITY 79 51 74 46 69 / 0 0 0 0 0
DEMING 88 53 83 49 77 / 0 0 0 0 0
LORDSBURG 85 53 82 49 73 / 0 0 0 0 0
WEST EL PASO METRO 89 62 86 59 83 / 0 0 0 0 0
DELL CITY 89 54 83 51 82 / 0 0 0 0 0
FORT HANCOCK 94 61 93 61 88 / 0 0 0 0 0
LOMA LINDA 83 52 78 51 73 / 0 0 0 0 0
FABENS 91 60 90 57 83 / 0 0 0 0 0
SANTA TERESA 89 58 87 55 81 / 0 0 0 0 0
WHITE SANDS HQ 87 63 86 57 79 / 0 0 0 0 0
JORNADA RANGE 86 50 86 42 79 / 0 0 0 0 0
HATCH 88 56 84 49 79 / 0 0 0 0 0
COLUMBUS 85 56 81 50 79 / 0 0 0 0 0
OROGRANDE 91 56 89 51 84 / 0 0 0 0 0
MAYHILL 75 47 70 46 68 / 0 0 0 0 0
MESCALERO 75 44 73 43 67 / 0 0 0 0 0
TIMBERON 74 41 71 38 67 / 0 0 0 0 0
WINSTON 76 50 74 43 68 / 0 0 0 0 0
HILLSBORO 81 56 78 54 72 / 0 0 0 0 0
SPACEPORT 84 52 83 52 79 / 0 0 0 0 0
LAKE ROBERTS 76 42 72 43 64 / 0 0 0 0 0
HURLEY 82 50 77 47 71 / 0 0 0 0 0
CLIFF 83 44 81 44 75 / 0 0 0 0 0
MULE CREEK 80 37 78 33 70 / 0 0 0 0 0
FAYWOOD 79 50 75 46 70 / 0 0 0 0 0
ANIMAS 86 55 84 50 78 / 0 0 0 0 0
HACHITA 85 55 85 51 80 / 0 0 0 0 0
ANTELOPE WELLS 87 56 84 52 77 / 0 0 0 0 0
CLOVERDALE 82 51 78 48 71 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR NMZ110>113.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR NMZ110>113.
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
FOR TXZ055-056.
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING FOR TXZ055-056.
&&
04/04Hazardous weather outlook, May 5, 5:47 AM MDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 547 AM MDT MON MAY 5 2014 NMZ401>417-TXZ418>424-061200- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 547 AM MDT MON MAY 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON AS WEST TO SOUTHWEST WINDS INCREASE INTO THE LOW END BREEZY CATEGORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN APPROACHING UPPER LEVEL TROUGH SYSTEM WILL GENERATE STRONG WEST TO SOUTHWEST WINDS FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. AREAS OF BLOWING DUST WILL BE POSSIBLE FOR THE LOWLAND DESERTS TUESDAY AND WEDNESDAY AFTERNOON. WITH DRY CONDITIONS AND STRONG WINDS PRESENT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR TUESDAY AND WEDNESDAY. COOLER TEMPERATURES AND LIGHTER WINDS WILL FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 2:22 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 30 hr |
Nearby
Red Flag Warnings in New Mexico, 2014Red Flag Warnings in Texas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.